Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 8, 2024, 11:11 PM EDT for Gilmer County, Murray County, Georgia. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 11:11 PM EDT (03:11 UTC)
- Expired
- May 9, 2024, 12:15 AM EDT
- In force
- 64 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Gilmer County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 11:20 PM EDT | HAIL 1 | 3 Nnw North Georgia Spe, GA | 1 inch hail at Tibbs Bridge Rd and New Hope Rd. |
| May 8, 11:23 PM EDT | TSTM WND DMG | 1 Sw Tails Creek, GA | Multiple trees down along Tails Creek Road and Hwy 282. Possible Tornado. |
| May 8, 11:41 PM EDT | TSTM WND DMG | 2 Nne North Georgia Spe, GA | Tree down at Gudger Rd and Hwy 225 S. |
| May 8, 11:43 PM EDT | TORNADO | 2 Sw East Ellijay, GA | Tornado crossed Ellington Road and Old Hwy 5 South. |
| May 8, 11:48 PM EDT | TSTM WND DMG | 2 Se East Ellijay, GA | Multiple trees down along Owltown Road toward Mt Zion Road. Possible tornado. |
| May 8, 11:59 PM EDT | TSTM WND DMG | 2 Wnw Roy, GA | Multiple trees down along Holt Bridge Road and Roy Road. Possible tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:14 PM EDT | Tornado Watch | SPC | 7 hr |
| May 8, 11:11 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
295
WUUS52 KFFC 090311
SVRFFC
GAC123-213-090415-
/O.NEW.KFFC.SV.W.0076.240509T0311Z-240509T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1111 PM EDT Wed May 8 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Gilmer County in north central Georgia...
Murray County in northwestern Georgia...
* Until 1215 AM EDT.
* At 1110 PM EDT, severe thunderstorms were located along a line
extending from Eton to near Ramhurst to near Nickelsville, moving
east at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Chatsworth, Ellijay, Eton, East Ellijay, Carters, Talona, Tails
Creek, Ramhurst, Conasauga Lake, Cartecay, Pisgah, Cherry Log,
Mountaintown, Fort Mountain State Park, Roy, North Georgia
Speedway, and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
A Tornado Watch remains in effect until midnight EDT for north
central and northwestern Georgia. A Tornado Watch also remains in
effect until 400 AM EDT for north central and northwestern Georgia.
&&
LAT...LON 3485 8462 3484 8437 3480 8431 3472 8425
3467 8425 3458 8432 3455 8437 3456 8450
3457 8450 3456 8451 3456 8465 3458 8465
3460 8473 3462 8472 3462 8474 3461 8475
3462 8490 3483 8483 3486 8470 3487 8462
TIME...MOT...LOC 0310Z 264DEG 29KT 3482 8476 3474 8475 3464 8481
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$1 follow-up statement
338
WWUS52 KFFC 090354
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1154 PM EDT Wed May 8 2024
GAC213-090404-
/O.CAN.KFFC.SV.W.0076.000000T0000Z-240509T0415Z/
Murray GA-
1154 PM EDT Wed May 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR MURRAY COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.
&&
LAT...LON 3465 8460 3473 8459 3476 8454 3481 8450
3483 8435 3480 8431 3472 8425 3467 8425
3461 8430
TIME...MOT...LOC 0354Z 268DEG 25KT 3472 8442
$$
GAC123-090415-
/O.CON.KFFC.SV.W.0076.000000T0000Z-240509T0415Z/
Gilmer GA-
1154 PM EDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL GILMER COUNTY...
At 1154 PM EDT, a severe thunderstorm was located near East Ellijay,
or near Ellijay, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Ellijay, East Ellijay, Cherry Log, Cartecay, Pisgah, and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3465 8460 3473 8459 3476 8454 3481 8450
3483 8435 3480 8431 3472 8425 3467 8425
3461 8430
TIME...MOT...LOC 0354Z 268DEG 25KT 3472 8442
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:54 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 8, 7:54 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 754 PM EDT Wed May 8 2024 ...New 00Z Aviation Discussion... .UPDATE... Issued at 528 PM EDT Wed May 8 2024 A Tornado Watch is in effect for portions of far north Georgia until 12 AM EDT tonight. Low-level shear of 20-25 kts is present across portions of middle Tennessee, near modified outflow from storms earlier today. This low-level shear along with deep-layer bulk shear of 35-40 kts and SBCAPE values of 2000-2500 J/kg has been sufficient for the development of discrete supercells at the time of this writing. As outflow propagates south and east into similarly unstable air in far north Georgia, it will promote the development of scattered thunderstorms. It is worth noting that 0-1 km SRH values in this area will range from 100-150 m2/s2. Thunderstorms that occur this evening will have the potential to become strong to severe, capable of producing damaging wind gusts, hail, and isolated tornadoes. King && .SHORT TERM... (This afternoon through Thursday) Issued at 242 PM EDT Wed May 8 2024 A nearly stationary frontal boundary currently extends from S New England SW to near Kansas City. Scattered to numerous thunderstorms extend across NC and TN to MO in a very moist and unstable warm sector. A few discrete strong to severe storms have also fired across extreme NE GA and NW SC. Mid-level flow is fairly zonal, with stronger short waves and/or lows well to the N. However, disturbances farther S continue to force convection in the juicy environment. Models continue to indicate a shortwave dropping SE across N GA late tonight. Many high resolution models bring thunderstorms S later tonight into an environment with MUCAPES of 2000 J/kg or higher and effective shear values of 30-40 knots. This should continue to support strong to severe thunderstorms, with wind and hail the main threats. There will also be a risk of isolated tornadoes, mainly across the extreme N. Heavy rainfall will also be a threat, as storm motion will likely nearly parallel the orientation of the axis of storms. As these storms continue to progress S, some guidance weakens them late tonight and early Thu. However, this solution is highly uncertain given the continuing instability and shear across the area. Even if these storms do weaken, there will likely be a lingering boundary formed by the cool pool leftover from the storms that will act as an additional focusing mechanism for storm redevelopment later in the day on Thu. Instability and shear near and S of the old outflow boundary will be high. The greatest uncertainty with this feature will revolve around how stable the air is N of the old outflow boundary and how that limits convection initiation farther to the N. A potent shortwave will move across the S portion of the area late Thu night and into Fri, supporting more strong to severe thunderstorms across the S portion of the area. The S boundary of the cool pool will likely help focus these storms. Due to the slow advancement of a cold front to the S and the E storm motion along a W- E aligned line of storms, locally heavy rainfall is definitely possible. SEC && .LONG TERM... (Friday morning through next Tuesday) Issued at 242 PM EDT Wed May 8 2024 Highlights: -Shower and thunderstorm activity continues on Friday mainly for the southern two-thirds of the forecast area. -Drier weather briefly returns this weekend before rain makes another appearance early next week. Latest hi-res guidance is coming into better agreement with bringing an MCS originating in East TX across the Southeast states Thursday night through early Friday morning. With decent instability, another surge of moisture (PWs surging between 1-2" range) and plenty of shear another early morning wind threat Friday morning (start of the long term period) will be possible for areas I-20 southward. As stated in previous forecast discussions, guidance tends to struggle with exact placement and evolution of MCS features thus there are a few uncertainties with regards to the exact path of this overnight/early morning MCS. Additionally, what occurs Friday morning will impact what occurs for the remainder of the day -- i.e. redevelopment across the southeast in the vicinity of the southward moving cold front or lack of development due to a 'worked over' environment. In addition to the severe threat localized flooding will also be a concern given multiple rounds of active weather in the short term and the start of the long term period. Will continue to monitor in later forecast updates. Otherwise, a cold front that will be situated across North GA will continue migrating southward as a shortwave to our north swings eastward. This will act to gradually bring any shower or thunderstorm activity to an end by Friday evening. A brief period of dry and slightly cooler weather is expected this weekend as we return to northwest flow aloft. Rain chances look to return to the region next week as another low pressure system developing in the Southern Plains moves eastward. 07 && .AVIATION... (00Z TAFS) Issued at 745 PM EDT Wed May 8 2024 Conditions are VFR at all TAF sites as the evening begins, with a cu field between 040-060 expected to persist for the next couple of hours. MVFR ceilings are expected to develop in the early morning, between 08-10Z. SHRA/TSRA will begin to spread into far north Georgia late tonight, advancing towards the metro ATL area during the early morning hours. A PROB30 for TSRA is being carried from 10-15Z at ATL. Some storms within this line could be strong to severe, capable of producing gusty winds and hail. Have maintained higher the wind speeds/gusts in PROB30 along with reducing visibilities and ceiling heights. Showers will linger behind the initial push of thunderstorms, with ceilings slow to improve. Winds will be primarily SW at 5-9 kts through the evening, increasing to 8-12 kts in the early morning on Thursday and through the remainder of the day. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 64 80 / 40 80 30 40 Atlanta 69 84 65 79 / 40 80 40 40 Blairsville 62 78 57 70 / 80 90 30 30 Cartersville 65 84 61 77 / 60 80 40 30 Columbus 72 88 68 84 / 20 70 50 60 Gainesville 68 82 65 78 / 60 80 30 30 Macon 70 86 67 82 / 10 70 40 60 Rome 67 85 62 77 / 70 80 40 20 Peachtree City 68 84 63 80 / 30 80 50 40 Vidalia 70 91 71 85 / 0 60 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....07 AVIATION...King
Hazardous weather outlook, May 8, 10:03 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1003 PM EDT Wed May 8 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1003 PM EDT Wed May 8 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Thunderstorms are currently pushing eastward into north Georgia. They are producing damaging wind gusts, hail, and locally heavy rainfall. Isolated tornadoes will also be possible in the far northern tier. A Tornado Watch is in effect in this area until midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Periods of thunderstorm activity will continue in the region through Friday ahead of a cold front. The highest risk of severe weather will shift southward through Friday morning. Damaging wind gusts, large hail, and a couple of brief tornadoes are all possible. In addition, locally heavy rainfall is expected as storm motion parallels the orientation of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, May 8, 9:50 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
950 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Hail 3 E Rising Fawn 34.76N 85.49W
05/08/2024 E1.00 Inch Dade GA Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 8, 10:18 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1018 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM Hail 3 W Cooper Heights 34.79N 85.44W
05/08/2024 E1.00 Inch Walker GA Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 8, 10:20 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1020 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Hail 2 NNE Rising Fawn 34.78N 85.52W
05/08/2024 E1.50 Inch Dade GA Emergency Mngr
1.5 inch hail reported near Daniel Trace Dr
off of South Sunset Dr.
&&Special weather statement, May 8, 10:30 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 PM EDT Wed May 8 2024
GAZ004-005-090300-
Whitfield GA-Murray GA-
1030 PM EDT Wed May 8 2024
...Strong thunderstorms will impact portions of Murray and east
central Whitfield Counties through 1100 PM EDT...
At 1030 PM EDT, a line of strong thunderstorms was along a line
extending from near Varnell to near Mill Creek, and moving east at 40
mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Chatsworth, Varnell, Eton, Tunnel Hill, Crandall, Conasauga
Lake, Dawnville, Sumac, and Fort Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until midnight EDT for north
central and northwestern Georgia.
&&
LAT...LON 3498 8462 3486 8462 3483 8459 3479 8461
3479 8462 3478 8464 3477 8464 3473 8466
3470 8466 3470 8496 3486 8503
TIME...MOT...LOC 0230Z 259DEG 36KT 3485 8497 3469 8500
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, May 8, 10:45 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1045 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM Tstm Wnd Dmg 4 SSE Varnell 34.85N 84.96W
05/08/2024 Whitfield GA Emergency Mngr
Tree down on structure on W Broadacre Rd NW.
&&Local storm report, May 8, 10:59 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1059 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Tstm Wnd Dmg 4 NE Rocky Face 34.84N 84.98W
05/08/2024 Whitfield GA Emergency Mngr
Tree down in reed pond rd and poplar springs
rd.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 48 min |
| May 8, 9:07 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| May 8, 9:14 PM EDT | Tornado Warning | FFC | Dade, Walker | 31 min |
| May 8, 9:41 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 49 min |
| May 8, 9:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 31 min |
| May 8, 10:07 PM EDT | Tornado Warning | FFC | Dade, Walker | 23 min |
| May 8, 10:25 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 65 min |
| May 8, 10:27 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gordon, Walker, Whitfield | 48 min |
| May 8, 10:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| May 8, 10:43 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 32 min |
| May 8, 10:51 PM EDT | Tornado Warning | FFC | Murray, Walker, Whitfield | 24 min |
| May 8, 11:01 PM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
| May 8, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 62 min |
| May 8, 11:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 44 min |
| May 8, 11:16 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 22 min |
| May 8, 11:31 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 29 min |
| May 8, 11:56 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 49 min |
| May 8, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 47 min |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 6 hr |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 8 hr |
| May 9, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 50 min |
| May 9, 12:27 AM EDT | Tornado Warning | FFC | Chattooga, Walker | 48 min |
| May 9, 12:32 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 43 min |
| May 9, 12:51 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 8 hr |
| May 9, 12:52 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 38 min |
| May 9, 1:05 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 40 min |
| May 9, 1:06 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Walker, Whitfield | 39 min |
| May 9, 1:25 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 50 min |
| May 9, 1:43 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 32 min |
| May 9, 1:49 AM EDT | Special Weather Statement | FFC | Banks, Hall, Madison | 56 min |
| May 9, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 49 min |
| May 9, 2:18 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 27 min |
| May 9, 2:42 AM EDT | Flash Flood Warning | FFC | Dawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more | 7 hr |
| May 9, 2:45 AM EDT | Special Weather Statement | FFC | Forsyth, Hall, Jackson | 45 min |
| May 9, 2:53 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Hall, Jackson | 52 min |
| May 9, 3:18 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 42 min |
| May 9, 3:52 AM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 38 min |
| May 9, 4:10 AM EDT | River Flood Warning | FFC | Whitfield | 92 min |
| May 9, 4:14 AM EDT | River Flood Warning | FFC | Gilmer | 7 hr |
| May 9, 4:23 AM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| May 9, 4:25 AM EDT | River Flood Warning | FFC | Gilmer | 9 hr |
| May 9, 4:30 AM EDT | River Flood Warning | FFC | Gilmer | 10 hr |
| May 9, 4:38 AM EDT | River Flood Warning | FFC | Whitfield | 42 hr |
| May 9, 4:44 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 46 min |
| May 9, 5:10 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe, Wilkes | 38 min |
| May 9, 5:35 AM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 40 min |
| May 9, 5:43 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 62 min |
| May 9, 6:16 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Union | 44 min |
| May 9, 6:31 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 44 min |
| May 9, 6:42 AM EDT | River Flood Warning | FFC | Murray | 13 hr |
| May 9, 6:55 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 55 min |
| May 9, 7:01 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more | 44 min |
| May 9, 7:29 AM EDT | Special Weather Statement | FFC | Banks, Hall | 31 min |
| May 9, 7:33 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Gwinnett, Hall | 42 min |
| May 9, 7:38 AM EDT | River Flood Warning | FFC | Dade | 28 hr |
| May 9, 7:42 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more | 48 min |
| May 9, 7:58 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Hall, Jackson, Madison | 47 min |
| May 9, 8:01 AM EDT | River Flood Warning | FFC | Gilmer, Pickens | 21 days |
| May 9, 8:24 AM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton | 51 min |
| May 9, 8:33 AM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 27 min |
| May 9, 9:05 AM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Wilkes | 40 min |
| May 9, 9:06 AM EDT | Special Weather Statement | FFC | Heard | 39 min |
| May 9, 9:59 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 31 min |
| May 9, 10:10 AM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| May 9, 10:13 AM EDT | Special Weather Statement | FFC | Glascock, Hancock, Washington | 32 min |
| May 9, 10:36 AM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 24 min |
| May 9, 10:40 AM EDT | Special Weather Statement | FFC | Harris | 35 min |
| May 9, 10:43 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 32 min |
| May 9, 10:54 AM EDT | River Flood Warning | FFC | Chattooga | 20 hr |
| May 9, 11:05 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 40 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 29 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 29 min |
| May 9, 11:44 AM EDT | Special Weather Statement | FFC | Houston, Peach | 31 min |
| May 9, 12:08 PM EDT | Special Weather Statement | FFC | Harris, Meriwether | 37 min |
| May 9, 12:12 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 48 min |
| May 9, 12:20 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 42 hr |
| May 9, 12:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| May 9, 12:30 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Sumter, Webster | 45 min |
| May 9, 12:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs | 43 min |
| May 9, 12:33 PM EDT | Tornado Warning | FFC | Macon, Marion, Schley, Sumter | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.